Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Avandia

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 09-13-2007, 04:16 PM
Unregistered
Guest
 
Posts: n/a
Default Weight Gain

I am a Type II diabetic. My Dr. prescribed Avandamet for me last September. It was effective in lowering my sugars; however, even though my eating habits had not changed (indeed, they became better, as I tried to eat less and more healthfully) I was shocked to see at my Dr. visit last week that I've gained 37 pounds! I feel terrible and bloated and my legs have ballooned to twice their size. None of my clothes fit and, despite my trying to diet, my weight is constantly going UP at each visit weigh-in!! When I questioned my doctor about it, he claimed he did not know about the side effect of the weight gain; however, the nurse took me aside and confirmed that this drug and also Avandia alone DOES cause weight gain! I demanded to be taken off the Avandamet immediately and am now on 2000 mg of Metformin daily. If I do not see any improvement I am sorely tempted to just quit the drugs altogether and try to lower the sugars with aggressive dieting and exercise alone. WHY ARE WE NOT BEING TOLD THE TRUTH?? On the one hand, we are nagged to lose weight and when we gain, we are not told why, or the subject is brushed under the rug. I was told by him, however, that insulin therapy does cause weight gain. I feel so disheartened and panicky that my weight is spiralling out of control by these treatments.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Weight Gain Adina Lyrica 1 09-05-2008 06:22 PM
Weight gain Unregistered Mobic 0 05-12-2008 06:46 PM
weight gain reeanna Zonegran 0 12-01-2007 06:15 PM
weight gain danielle Keppra 0 12-02-2005 06:00 AM
Weight Gain Rhonda Mobic 0 08-14-2003 05:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 11:14 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.